Alert archive / California / High Wind Watches in 2006
High Wind Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Feb 13, 2006, 2:42 PM PST. It took effect at Feb 14, 2006, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2006, 2:42 PM PST (22:42 UTC)
- In effect from
- Feb 14, 2006, 10:00 PM PST
- Expired
- Feb 14, 2006, 3:20 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 132242 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 242 PM PST MON FEB 13 2006 CAZ026-141200- /O.NEW.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 242 PM PST MON FEB 13 2006 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. A STRONG JET STREAM WILL MOVE OVER THE SOUTHERN SIERRA TUESDAY EVENING AS A COLD LOW PRESSURE SYSTEM SAGS SOUTH INTO THE PACIFIC NORTHWEST. THE JET STREAM WILL REMAIN OVER THE SOUTHERN SIERRA THROUGH WEDNESDAY AFTERNOON AND COMBINE WITH STRONG DOWNWARD MOTION TO BRING VERY STRONG WIND GUSTS TO THE SURFACE. WEST TO SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
4 follow-up statements
000 WWUS75 KVEF 141135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 335 AM PST TUE FEB 14 2006 CAZ026-142330- /O.CON.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 335 AM PST TUE FEB 14 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM THIS EVENING THROUGH 6 PM WEDNESDAY. A STRONG JET STREAM WILL DEVELOP OVER THE SOUTHERN SIERRA TONIGHT AS A COLD LOW PRESSURE SYSTEM SAGS SOUTH INTO THE PACIFIC NORTHWEST. THE JET STREAM WILL REMAIN OVER THE SOUTHERN SIERRA THROUGH WEDNESDAY AFTERNOON AND COMBINE WITH STRONG DOWNWARD MOTION TO BRING VERY STRONG WIND GUSTS TO THE SURFACE. WEST TO SOUTHWEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ PIERCE
000 WWUS75 KVEF 142320 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 320 PM PST TUE FEB 14 2006 CAZ026-150600- /O.UPG.KVEF.HW.A.0004.060215T0600Z-060216T0200Z/ /O.NEW.KVEF.HW.W.0001.060215T0600Z-060216T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 320 PM PST TUE FEB 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. CONDITIONS ARE FAVORABLE FOR HIGH WINDS DEVELOPING OVER THE SOUTHERN SIERRA TO PRODUCE A STRONG AND POSSIBLY DAMAGING DOWNSLOPE WINDSTORM ON THE EAST SLOPES OF THE SOUTHERN SIERRA LATE TONIGHT THROUGH WEDNESDAY. WEST TO SOUTHWEST WINDS OVER 50 MPH WITH GUSTS OVER 70 MPH ARE LIKELY ON THE EAST SLOPES AND POSSIBLY IN PARTS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS IMMINENT OR OCCURRING. PEOPLE IN THE WARNING AREA ARE ADVISED TO SECURE THEIR PROPERTY TO AVOID DAMAGE. PEOPLE WITH HIGH PROFILE VEHICLES PLANNING TO TRAVEL IN THE OWENS VALLEY SHOULD BE ALERT TO THE POSSIBILITY OF HIGH WINDS FROM 10 PM THIS EVENING THROUGH 6 PM WEDNESDAY. $$ AZZ001-003-036-CAZ028-NVZ016>022-150600- /O.NEW.KVEF.WI.Y.0005.060215T2000Z-060216T0400Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY DESERTS- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...BAKER...FORT IRWIN...TWENTYNINE PALMS... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... LAUGHLIN...BULLHEAD CITY...HOOVER DAM...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 320 PM PST TUE FEB 14 2006 /420 PM MST TUE FEB 14 2006/ ...WIND ADVISORY IN EFFECT FROM 12 PM PST /1 PM MST/ TO 8 PM PST /9 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM PST /1 PM MST/ TO 8 PM PST /9 PM MST/ WEDNESDAY. STRONG SOUTHWEST WINDS OVER 30 MPH...WITH GUSTS OVER 40 MPH WILL DEVELOP ACROSS MUCH OF SOUTHERN NEVADA... NORTHWEST ARIZONA AND THE SAN BERNARDINO COUNTY DESERTS FROM NOON WEDNESDAY THROUGH LATE WEDNESDAY EVENING. THESE WINDS ALSO HAVE THE POTENTIAL OF PRODUCING WIDESPREAD AREAS OF BLOWING DUST AND SAND. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA ON WEDNESDAY. $$ JGA
000 WWUS75 KVEF 251755 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PST SAT MAR 25 2006 CAZ026-260200- /O.CON.KVEF.HW.W.0004.060325T1800Z-060326T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 955 AM PST SAT MAR 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... STRONG AND POSSIBLY DAMAGING DOWNSLOPE WINDS ARE EXPECTED ALONG THE EAST SLOPES OF THE SIERRA AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY TODAY. THE POTENTIAL FOR THE STRONGEST WINDS APPEARS TO BE FROM BIG PINE SOUTH TO THE INYO...SAN BERNARDINO COUNTY LINE. STRONG WINDS WITH WIND GUSTS UP TO 70 MPH ARE LIKELY OCCUR OVER THE EAST SLOPES OF THE SOUTHERN SIERRA...WHILE WIND GUSTS TO NEAR 60 MPH MAY OCCUR OVER THE OWENS VALLEY. AS OF 930 AM...WIND GUSTS TO NEAR 45 MPH HAVE BEEN REPORTED AT A REMOTE WIND GAGE WEST OF INDEPENDENCE...WHILE AREAS OF BLOWING SAND AND DUST HAVE ALSO BEEN REPORTED. TRAVELERS...ESPECIALLY ALONG US 395 AND HIGHWAYS 190 AND 136 SHOULD BE AWARE OF THESE EXPECTED STRONG WINDS TODAY. IN ADDITION TO THE STRONG WINDS...LOCAL AREAS OF BLOWING AND DRIFTING SAND AND DUST WILL LIKELY BE ENCOUNTERED...ESPECIALLY AROUND THE OWENS DRY LAKE BED. $$ NVZ015-260200- /O.CON.KVEF.HW.W.0004.060325T2000Z-060326T0600Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 955 AM PST SAT MAR 25 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... STRONG AND POSSIBLY DAMAGING SOUTH WINDS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS LINCOLN COUNTY...ESPECIALLY NORTH OF CALIENTE. SUSTAINED WIND SPEEDS OVER 40 MPH WITH GUSTS UP TO 65 MPH CAN ARE LIKELY THIS AFTERNOON THROUGH EARLY EVENING AS A COLD FRONT SWEEPS ACROSS THE AREA. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED. STEPS SHOULD BE TAKEN TO SECURE LOOSE OBJECTS AND PROTECT PROPERTY. $$ CAZ027-NVZ014-260200- /O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0200Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 955 AM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... SOUTH WINDS ARE EXPECTED TO INCREASE TO BETWEEN 25 AND 35 MPH WITH GUSTS TO BETWEEN 40 AND 50 MPH THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION. $$ CAZ028-NVZ016-017-260200- /O.CON.KVEF.WI.Y.0012.060325T2000Z-060326T0300Z/ SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 955 AM PST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... WINDS WILL INCREASE THIS MORNING WITH SPEEDS BETWEEN 25 AND 35 MPH BY THE AFTERNOON ALONG WITH GUSTS TO AROUND 45 MPH DURING THE ADVISORY PERIOD. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION. $$ AZZ001-260200- /O.CON.KVEF.WI.Y.0012.060325T1900Z-060326T0600Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON 1055 AM MST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE ACROSS THE ARIZONA STRIP THIS AFTERNOON AND EARLY EVENING WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ021-260200- /O.CON.KVEF.LW.Y.0004.060325T2000Z-060326T0600Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 955 AM PST SAT MAR 25 2006 /1055 AM MST SAT MAR 25 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING. SOUTH WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH THIS AFTERNOON OVER PARTS OF LAKE MEAD...ESPECIALLY IN THE OVERTON ARM. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 252259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PST SAT MAR 25 2006 CAZ026-260600- /O.CAN.KVEF.HW.W.0004.000000T0000Z-060326T0200Z/ /O.EXA.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 259 PM PST SAT MAR 25 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING...BUT THE POTENTIALLY DAMAGING WINDS REPRESENTED BY A HIGH WIND WARNING ARE NO LONGER EXPECTED TO OCCUR...THUS THE HIGH WIND WARNING HAS BEEN CANCELED. HOWEVER WIND SPEEDS BETWEEN 20 AND 30 MPH WITH LOCAL WIND GUSTS TO BETWEEN 40 AND 50 MPH CAN BE EXPECTED THROUGH THIS EVENING. THESE WINDS MAY STILL CAUSE DRIVING DIFFICULTIES. IN ADDITION...BLOWING DUST AND SAND MAY STILL BE ENCOUNTERED THROUGH THIS EVENING. THE MAIN CONCERN FOR THE BLOWING SAND AND DUST WILL BE AROUND THE OWENS DRY LAKE BED...OR ALONG HIGHWAYS 395...136...AND 190. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ015-260600- /O.CAN.KVEF.HW.W.0004.000000T0000Z-060326T0600Z/ /O.EXA.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 259 PM PST SAT MAR 25 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELED. LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING...BUT THE POTENTIALLY DAMAGING WINDS REPRESENTED BY A HIGH WIND WARNING ARE NO LONGER EXPECTED TO OCCUR...THUS THE HIGH WIND WARNING HAS BEEN CANCELED. WIND SPEEDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH ARE EXPECTED TO OCCUR THROUGH THIS EVENING...ESPECIALLY OVER THE HIGHER MOUNTAIN PASSES ON HIGHWAYS 93 AND 319. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ027-NVZ014-260600- /O.EXT.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER 259 PM PST SAT MAR 25 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS GENERALLY BETWEEN 40 AND 50 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. AS OF 245 PM PST THIS AFTERNOON A REMOTE WEATHER SENSOR AT FURNACE CREEK WAS SHOWING THAT WINDS WERE GUSTING TO 53 MPH...WHILE ADDITIONAL SENSORS WERE REPORTING WIND GUSTS TO OVER 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION. $$ CAZ028-NVZ016-017-260600- /O.EXT.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/ SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 259 PM PST SAT MAR 25 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. AFTERNOON WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH ACROSS MUCH OF SAN BERNARDINO COUNTY ARE EXPECTED TO CONTINUE THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT. THUS THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION. $$ AZZ001-260600- /O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON 359 PM MST SAT MAR 25 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ021-260600- /O.CON.KVEF.LW.Y.0004.000000T0000Z-060326T0600Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 259 PM PST SAT MAR 25 2006 /359 PM MST SAT MAR 25 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM MST/ THIS EVENING... SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH WILL CONTINUE OVER MUCH OF THE LAKE MEAD NRA THROUGH THIS EVENING. AS OF 245 PM PST THE STRONGEST WINDS HAD BEEN REPORTED AT ECHO BAY WITH WIND GUSTS TO 41 MPH. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 13, 9:55 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 13, 9:55 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PST MON FEB 13 2006 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL DRAG SOME HIGH CLOUDS ACROSS THE REGION TODAY BUT TEMPERATURES ARE EXPECTED TO WARM SEVERAL DEGREES. A DRY WESTERLY FLOW WILL DEVELOP BEHIND THIS SYSTEM TONIGHT AND TUESDAY BEFORE A STRONG LOW PRESSURE SYSTEM STARTS TO DROP DOWN FROM THE PACIFIC NORTHWEST ON WEDNESDAY. THIS SYSTEM WILL BRING COOLER TEMPERATURES AND WINDY CONDITIONS TO THE REGION FOR THE LATTER HALF OF THE WEEK. && .UPDATE...BAND OF HIGH CLOUDS OVER THE SOUTHERN PORTION OF THE FORECAST AREA THIS MORNING. THESE CLOUDS LOOK TO BE THIN ENOUGH TO JUSTIFY A MOSTLY SUNNY FORECAST AND NO UPDATES PLANNED THIS MORNING. && .PREV DISCUSSION...345 AM PST MON FEB 13 2006 .SHORT TERM...A WEAK AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE CENTRAL CALIFORNIA COAST THIS MORNING WITH SOME HIGH LEVEL CLOUDINESS SPREADING ACROSS THE REGION. THIS SYSTEM IS FORECAST TO MOVE INTO THE COAST THIS EVENING AND THEN ACROSS THE CWA TUESDAY MORNING...SO OCCASIONAL HIGH CLOUDS LIKELY THROUGH EARLY TUE AFT. UNDER THE RIDGING/WESTERLY FLOW...TEMPERATURES WILL WARM TO WELL ABOVE NORMAL BOTH MONDAY AND TUESDAY. A MAJOR WEATHER PATTERN CHANGE WILL BE UNDERWAY MID WEEK FEATURING STRONG LOW PRESSURE OVER HUDSON BAY NORTH OF ONTARIO CANADA AND STRONG PACIFIC RIDGING EXPANDING AND BUILDING NORTHWARD INTO ALASKA. AIR FLOW AROUND THE HIGH WILL FORCE THE JET STREAM NORTHWARD WELL INTO THE POLAR REGIONS WHERE IT WILL DRIVE A POLAR AIRMASS DOWN THE FRONT SIDE OF THE HIGH AND INTO THE NORTHWESTERN/CENTRAL CONUS. THE FIRST IN A SERIES OF STORM SYSTEMS ROTATING AROUND THE HUDSON BAY VORTEX WILL FEATURE THIS POLAR AIR AND IMPACT THE NORTHERN GREAT BASIN/ROCKIES TUESDAY AND THEN THE NORTHERN CWA WEDNESDAY. WINDS WILL BE THE MAIN CONCERN WEDNESDAY AS THEY BECOME STRONG AND GUSTY AS SHORTWAVE ENERGY MOVES TOWARD THE AREA. THE SYSTEM IS MAINLY DRY BUT INCREASING DYNAMICS MAY CREATE A SHOWER WEDNESDAY AFT...MAINLY OVER CENTRAL NYE AND NORTHERN LINCOLN COUNTIES. A LITTLE EARLY TO MAKE A CALL ON ADVISORIES OR WATCHES BUT THE POTENTIAL EXISTS FOR WINDS TO BE STRONG ENOUGH FOR A WIND ADVISORY OVER PORTIONS OF THE SOUTHERN CWA WEDNESDAY AFTERNOON. THERE WILL ALSO BE FIRE WEATHER CONCERNS BUT REACHING RED FLAG CRITERIA WILL BE TRICKY AS MOS DATA SHOWING INCREASING DWPTS AND DECREASING TEMPS. CURRENT THINKING IS THAT ARIZONA 101 WILL BE THE MOST LIKELY PLACE FOR A WATCH BUT WILL HOLD OFF AND TAKE A LOOK AT THE NEXT COUPLE OF MODEL RUNS. AFTER THAT...THE NEXT SYSTEM BEGINS TO TAKE FORM OVER THE PACIFIC NW WEDNESDAY NIGHT AND IS FORECAST TO IMPACT THE AREA DURING THE EXTENDED PERIOD. && .LONG TERM...CONFIDENCE WITH DETAILS/TIMING OF PRECIPITATION LATE IN THE EXTENDED FOR THE AREA STILL LOW AS MODELS CONTINUE TO EXHIBIT DIFFICULTY WITH EVOLUTION OF LONGWAVE TROUGH OVER NORTH AMERICA DOWNSTREAM OF BLOCKING RIDGE OVER THE GULF OF ALASKA/NORTHWEST TERRITORIES. PAST SEVERAL DAYS THE MODELS HAVE BEEN CONSISTENT IN DEVELOPING AN UPPER LOW OVER THE PACIFIC NORTHWEST AROUND FRIDAY AS SHORTWAVES DIG SOUTHWEST ACROSS WESTERN CANADA DUE TO STRONG NORTHEASTERLY JET. THE FINE DETAILS/TIMING OF INDIVIDUAL SHORTWAVES AND POTENTIALLY UPPER LOW ITSELF MOVING EASTWARD ACROSS THE AREA NEXT WEEKEND REMAIN THE CHALLENGE. LATEST 00Z GFS/ECMWF AND GFS ENSEMBLE MEAN KEEP MAIN LOW OVER THE NORTHWEST STATES THROUGH NEXT SUNDAY. IF ANYTHING MODELS HAVE BEEN DELAYING MOVEMENT OF MAIN LOW EAST ACROSS THE AREA. DUE TO UNCERTAINTY WILL MAKE NO CHANGES TO POPS AND LEAVE SLIGHT CHANCE IN FOR LATE SATURDAY NIGHT AND SUNDAY. WITH COLD FRONTAL PASSAGE WEDNESDAY...TEMPERATURES WILL LOWER TO SLIGHTLY BELOW NORMAL THURSDAY THEN STAY NEAR NORMAL THROUGH SUNDAY. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED WEATHER CONDITIONS AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && HARRISON/SALMEN/PIERCE HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 13, 4:52 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 452 AM PST MON FEB 13 2006 AZZ001>003-036-CAZ026>029-NVZ014>022-140800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 452 AM PST MON FEB 13 2006 /552 AM MST MON FEB 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE APPROACH OF A STRONG COLD FRONT WILL LEAD TO GUSTY SOUTHWEST WINDS ACROSS NORTHWEST ARIZONA...FAR SOUTHERN NEVADA AND THE SAN BERNARDINO COUNTY DESERTS ON WEDNESDAY. A WIND ADVISORY MAY BE NEEDED FOR ALL OR PARTS OF THOSE AREAS WEDNESDAY. EVEN THOUGH AFTERNOON RELATIVE HUMIDITY READINGS WILL BE ON THE RISE OVER THE NEXT FEW DAYS THE COMBINATION OF STRONG AND GUSTY SOUTHWEST WINDS AND HUMIDITY READINGS LESS THAN 15 PERCENT WILL ALSO OCCUR. AT THIS TIME...LOCATIONS IN NORTHWEST ARIZONA STAND THE BEST CHANCE OF MEETING OR EXCEEDING CRITICAL FIRE WEATHER THRESHOLDS. PERSONS SENSITIVE TO FIRE WEATHER OPERATIONS SHOULD STAY UPDATED WITH THE LATEST FIRE WEATHER FORECASTS AS A FIRE WEATHER WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in California, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.